- Research Article
- Open Access
Almost Periodic Solutions of Nonlinear Discrete Volterra Equations with Unbounded Delay
© S. K. Choi and N. Koo. 2008
- Received: 30 June 2008
- Accepted: 14 October 2008
- Published: 28 October 2008
We study the existence of almost periodic solutions for nonlinear discrete Volterra equations with unbounded delay, as a discrete analogue of the results for integro-differential equations by Y. Hamaya (1993).
- Periodic Solution
- Nonlinear Differential Equation
- Functional Differential Equation
- Finite Subset
- Bounded Solution
where is continuous and is almost periodic in uniformly for , and is continuous and is almost periodic in uniformly for . He showed that for a periodic integro-differential equation, uniform stability and stability under disturbances from hull are equivalent. Also, he showed the existence of an almost periodic solution under the assumption of total stability in .
where is continuous in for every , and for any , is continuous for . They showed that under some suitable conditions, if the bounded solution of (1.2) is totally stable, then it is an asymptotically almost periodic solution of (1.2), and (1.2) has an almost periodic solution. Also, Song  proved that if the bounded solution of (1.2) is uniformly asymptotically stable, then (1.2) has an almost periodic solution.
Equation (1.2) is a discrete analogue of the integro-differential equation (1.1), and (1.2) is a summation equation that is a natural analogue of this integro-differential equation. For the asymptotic properties of discrete Volterra equations, see .
In this paper, in order to obtain an existence theorem for an almost periodic solution of a discrete Volterra equations with unbounded delay, we will employ to change Hamaya's results in  for the integro-differential equation into results for the discrete Volterra equation.
Definition 2.1 (see ).
Definition 2.2 (see ).
Definition 2.3 (see ).
Definition 2.4 (see ).
where is continuous in for every and is almost periodic in uniformly for , is continuous in for any and is almost periodic in uniformly for . We assume that, given , there is a solution of (2.7) such that for , passing through . Denote by this solution .
where . Then, defines a metric on the space . Note that the induced topology by is the same as the topology of convergence on any finite subset of .
Note that and for any , we can assume the almost periodicity of and , respectively .
Definition 2.6 (see ).
is called the limiting equation of (2.7).
respectively. This definition is a discrete analogue of Hamaya's definition in .
Definition 3.1 (see ).
It is known  that the decomposition in Definition 3.1 is unique, and is asymptotically almost periodic if and only if for any integer sequence with as , there exists a subsequence for which converges uniformly for as .
Throughout this paper, we impose the following assumptions.
Recently Song  obtained a more general result than that of Theorem 3.2, that is, under the assumption of asymptotic almost periodicity of a bounded solution of (2.7), he showed the existence of an almost periodic solution of the limiting equation (2.12) of (2.7).
Total stability introduced by Malkin  in 1944 requires that the solution of is "stable" not only with respect to the small perturbations of the initial conditions, but also with respect to the perturbations, small in a suitable sense, of the right-hand side of the equation . Many results have been obtained concerning total stability [3, 7, 9, 12–15].
Definition 3.4 (see ).
Hamaya  defined the following stability notion.
The concept of stability under disturbances from hull was introduced by Sell [16, 17] for the ordinary differential equation. Hamaya proved that Sell's definition is equivalent to Hamaya's definition in . Also, he showed that total stability implies stability under disturbances from hull in [1, Theorem 1]. To prove the discrete analogue for this result, we list definitions.
Definition 3.6 (see ).
where is any solution of the limiting equation (2.12) of (2.7), which passes through such that for all .
Let be any solution of the limiting equation (2.12), passing through , such that for all . Note that for all by the assumption on . We suppose that and . We will show that for all .
Yoshizawa [15, Lemma 5] proved that the total stability of a bounded solution of the functional differential equation implies the stability under disturbances from hull. For a similar result for the integro-differential equation (1.1), see [1,Theorem 1].
Yoshizawa showed the existence of asymptotically almost periodic solution by stability under disturbances from hull for the nonlinear differential equation and the functional differential equation in [7, Theorem 12.4] and [15, Theorem 5], respectively.
Also, as the discrete case, Zhang and Zheng [18, Theorem 3.2] obtained the similar result for the functional difference equation . For the discrete Volterra equation (2.7), we get the following result.
Finally, in view of Theorems 3.10 and 3.2, we obtain the following.
Song and Tian obtained the result for the existence of almost periodic solution to (2.7) by showing that if the bounded solution of (2.7) is totally stable, then it is an asymptotically almost periodic solution in [3, Theorem 4.4]. Note that total stability implies stability under disturbances from hull for (2.7) in view of Theorem 3.8.
The authors would like to thank the referees for their helpful comments and suggestions which led to an important improvement of original manuscript. This work was supported by the Second Stage of Brain Korea 21 Project in 2008.
- Hamaya Y: Stability property for an integrodifferential equation. Differential and Integral Equations 1993, 6(6):1313-1324.MATHMathSciNetGoogle Scholar
- Hamaya Y: Periodic solutions of nonlinear integrodifferential equations. Tohoku Mathematical Journal 1989, 41(1):105-116. 2748/tmj/1178227869MATHMathSciNetView ArticleGoogle Scholar
- Song Y, Tian H: Periodic and almost periodic solutions of nonlinear discrete Volterra equations with unbounded delay. Journal of Computational and Applied Mathematics 2007, 205(2):859-870. 1016/j.cam.2005.12.042MATHMathSciNetView ArticleGoogle Scholar
- Song Y: Asymptotically almost periodic solutions of nonlinear Volterra difference equations with unbounded delay. Journal of Difference Equations and Applications 2008, 14(9):971-986. 1080/10236190801927470MATHMathSciNetView ArticleGoogle Scholar
- Choi SK, Koo NJ: Asymptotic property of linear Volterra difference systems. Journal of Mathematical Analysis and Applications 2006, 321(1):260-272. 1016/j.jmaa.2005.08.028MATHMathSciNetView ArticleGoogle Scholar
- Corduneanu C: Almost Periodic Functions. 2nd edition. Chelsea, New York, NY, USA; 1989.MATHGoogle Scholar
- Yoshizawa T: Stability Theory and the Existence of Periodic Solutions and Almost Periodic Solutions, Applied Mathematical Sciences, vol. 14. Springer, New York, NY, USA; 1975:vii+233.View ArticleGoogle Scholar
- Zhang C: Almost Periodic Type Functions and Ergodicity. Kluwer Academic Publishers, Dordrecht, The Netherlands; 2003:xii+355.MATHView ArticleGoogle Scholar
- Hamaya Y: Total stability property in limiting equations of integrodifferential equations. Funkcialaj Ekvacioj 1990, 33(2):345-362.MATHMathSciNetGoogle Scholar
- Islam MN: Almost periodic solutions of nonlinear integral equations. Nonlinear Analysis: Theory, Methods & Applications 1997, 30(2):865-869. 1016/S0362-546X(97)00304-0MATHMathSciNetView ArticleGoogle Scholar
- Malkin I: Stability in the case of constantly acting disturbances. Prikladnaya Matematika i Mekhanika 1944, 8: 241-245.MATHMathSciNetGoogle Scholar
- Anderson P, Bernfeld SR: Total stability of scalar differential equations determined from their limiting functions. Journal of Mathematical Analysis and Applications 2001, 257(2):251-273. 1006/jmaa.2000.6984MATHMathSciNetView ArticleGoogle Scholar
- Hino Y, Murakami S: Total stability and uniform asymptotic stability for linear Volterra equations. Journal of the London Mathematical Society 1991, 43(2):305-312. 1112/jlms/s2-43.2.305MATHMathSciNetView ArticleGoogle Scholar
- Liu X, Sivasundaram S: Stability of nonlinear systems under constantly acting perturbations. International Journal of Mathematics and Mathematical Sciences 1995, 18(2):273-278. 1155/S0161171295000330MATHMathSciNetView ArticleGoogle Scholar
- Yoshizawa T: Asymptotically almost periodic solutions of an almost periodic system. Funkcialaj Ekvacioj 1969, 12: 23-40.MATHMathSciNetGoogle Scholar
- Sell GR: Nonautonomous differential equations and topological dynamics. I. The basic theory. Transactions of the American Mathematical Society 1967, 127: 241-262.MATHMathSciNetGoogle Scholar
- Sell GR: Nonautonomous differential equations and topological dynamics. II. Limiting equations. Transactions of the American Mathematical Society 1967, 127: 263-283. 1090/S0002-9947-1967-0212314-4MathSciNetView ArticleGoogle Scholar
- Zhang S, Zheng G: Almost periodic solutions of delay difference systems. Applied Mathematics and Computation 2002, 131(2-3):497-516. 1016/S0096-3003(01)00165-5MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.